Alert archive / Texas / Tornado Warnings in 2023

Tornado Warning 29, NWS Lake Charles, LA

April 21, 2023Jefferson County, Orange County, Texas

NWS Lake Charles, LA issued this tornado warning at Apr 21, 2023, 12:57 AM CDT for Jefferson County, Orange County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 21, 2023, 12:57 AM CDT (05:57 UTC)
Expired
Apr 21, 2023, 1:30 AM CDT
In force
33 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Jefferson County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 83 km from the middle of the area, began a volume at 05:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 20, 8:18 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 6.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2023-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 587 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2023-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
587 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
831 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

552 
WFUS54 KLCH 210557
TORLCH
TXC245-361-210630-
/O.NEW.KLCH.TO.W.0029.230421T0557Z-230421T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
1257 AM CDT Fri Apr 21 2023

The National Weather Service in Lake Charles has issued a

* Tornado Warning for...
  Central Jefferson County in southeastern Texas...
  Southwestern Orange County in southeastern Texas...

* Until 130 AM CDT.
    
* At 1257 AM CDT, a severe thunderstorm capable of producing a
  tornado was located near Fannett, or 7 miles southeast of Nome,
  moving east at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Port Acres around 120 AM CDT.
  Nederland, Central Gardens and Southeast Texas Regional Airport 
  around 125 AM CDT.
  Port Arthur, Groves and Port Neches around 130 AM CDT.

This includes Interstate 10 in Texas between mile markers 849 and
837.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3009 9391 2989 9390 2987 9392 2987 9393
      2993 9440 3000 9440
TIME...MOT...LOC 0557Z 267DEG 36KT 2998 9432 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Jones
1 follow-up statement
330 
WWUS54 KLCH 210620
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
120 AM CDT Fri Apr 21 2023

TXC245-361-210630-
/O.CON.KLCH.TO.W.0029.000000T0000Z-230421T0630Z/
Jefferson TX-Orange TX-
120 AM CDT Fri Apr 21 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR CENTRAL
JEFFERSON AND SOUTHWESTERN ORANGE COUNTIES...
    
At 120 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Central Gardens, moving east at 40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Nederland around 125 AM CDT.
  Port Arthur and Port Neches around 130 AM CDT.
  Groves around 135 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3009 9391 2989 9390 2987 9392 2987 9393
      2991 9422 3003 9421
TIME...MOT...LOC 0620Z 267DEG 36KT 2999 9407 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Jones

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Apr 21, 12:00 AM CDT, 57 minutes earlier.

Area forecast discussion, Apr 21, 12:00 AM CDT, 57 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1200 AM CDT Fri Apr 21 2023

...New AVIATION...

.UPDATE...
Issued at 957 PM CDT Thu Apr 20 2023

Zones/grids were updated earlier for WW#156, in effect until
07z/02L. Regional 88Ds show a developing MCS approaching our nwrn
zones at this time, and this feature is shown by pretty much all
new guidance to impact some portion of the forecast area through
the overnight hours as it pushes in a general ewd/sewd direction.

Since the zones were updated earlier and no significant changes
are needed at this time, no further updates are planned this
evening.

25

&&

.SHORT TERM...
(Tonight through Saturday night)

Wx map shows surface high off the Carolinas, and low pressure
over MN with a cold front extending south southwest across the
Midwest through SE OK/N TX. A moderate pressure gradient continues
ahead of the front across the area, with southeast winds 15 mph
with gusts around 20-25 mph. Visible satellite imagery shows
increased cloud cover over Inland Southeast Texas with partly to
mostly cloudy skies across the region. Temperatures across the
region upper 70s to mid 80s across the region. Chances of showers
and a few thunderstorms increase across Inland Southeast Texas
later this afternoon.

The mid to upper level trough axis to our west expected to move
further east across the area. Ahead of this, a diffluent region
will aid in the development of showers and thunderstorms, which is
ongoing just to our north and west. Expect this area to continue
moving east, with a first round of thunderstorms across Inland
Southeast Texas this evening. By Midnight through the daybreak
hours, another larger MCS from Central Texas expected to move east
southeast across Southeast Texas, Central and Southern Louisiana.
The guidance has gradually shifted southward with the strongest
storm and most precipitation, with the bulk of the thunderstorms
possibly moving across the coastal waters. So, the near term
forecast is quite tricky in that respect. Still expecting around
70-90% chance of precipitation for the overnight hours, spreading
east after daybreak. Another round of thunderstorms will be
possible with the frontal passage by the afternoon hours across
most of the area, still questionable on how much development will
occur after the morning MCS moves through the region.

SPC is maintaining a Slight Risk (level 2 out of 5) for severe
weather west of an Alexandria to Cameron line, with a Marginal
Risk (level 1 out of 5) to the east of this line. The greatest
threats will be damaging wind gusts and large hail, with a lower
chance for an isolated tornado or two. After daybreak Friday, the
Marginal Risk is areawide.

In addition, heavy rainfall that could lead to flash flooding will
also be possible. A Slight Risk (level 2 out of 4) for excessive
rainfall continues across all of Southeast Texas into Western Louisiana
through daybreak, with the Day 2 outlook for areas across Central
and Southern Louisiana. Area average rainfall amounts of 1 to 3
inches with localized higher totals can be expected.

The cold front expected to move through the region Friday night/early
Saturday morning time frame, ending the precipitation from north
to south. Cooler and drier air expected behind the front, with
decreasing cloudiness across the area. Expect lows in the lower to
mid 50s north of I-10, upper 50s to near 60 further south.

08/DML

&&

.LONG TERM...
(Sunday through next Wednesday)
Issued at 359 PM CDT Thu Apr 20 2023

SUN will begin cool and dry with high pressure prevailing at the SFC
underneath quasi-zonal westerly flow aloft. Cloud cover is expected
to steadily thicken through the day, with small rain chances across
SE TX and the adjacent Gulf waters entering by afternoon as a
shortwave trof exits the TX coast into the Gulf. This feature is
progged to induce a cluster of TSTMS that are expected to progress
SE across the NW Gulf SUN night, and at this time look to remain
south of our MAOR. Small rain chances will expand across the rest of
the inland forecast area and persist into MON, but generally expect
heaviest rain to remain off to the south. Better rain chances are on
tap TUE as a lead shortwave trof axis pivots across the area, with
the forecast beyond this point becoming more uncertain and dependent
on the evolution of the upstream parent trof. Given this
uncertainty, saw little reason to deviate from the NBM.

13

&&

.AVIATION...
(06Z TAFS)
Issued at 1156 PM CDT Thu Apr 20 2023

A mesoscale convective complex of thunderstorms is presently
pushing into Southeast Texas where it is impacting BPT. This
complex will continue East impacting the Louisiana terminals
through the early morning. Torrential rainfall, gusty winds and
small hail will be possible with cells within this complex. The
complex will push east of the area by mid morning with a brief
lull in precipitation before another line of showers and
thunderstorms swings quickly through the area along the leading
edge of a cold front during the afternoon and early evening.

Light to moderate Southerly winds will persist outside of
convection with gusty, variable winds near and within storms.
Breezy Northwesterly flow will develop in the wake of the frontal
passage during the afternoon and evening.

Jones

&&

.MARINE...
Surface high pressure over the Southeast U.S. combined with a surface
low over the Midwest will continue moderate onshore flow through
Friday. Chances of showers and thunderstorms increase significantly
on Friday ahead and along a cold front, expected to move through
late Friday evening. Strong offshore flow will develop in the
wake of the front Saturday, with winds and seas diminishing by
Sunday. Winds expected to become onshore early next week as the
surface high pressure moves east of the region.

08/DML

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  85  65  79  51 /  10  80  80  10
LCH  82  68  80  57 /  10  80  70  10
LFT  84  69  79  57 /   0  50  80  20
BPT  82  70  83  58 /  30  80  70   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

SHORT TERM...08
LONG TERM....13
AVIATION...66
Hazardous weather outlook, Apr 20, 3:00 PM CDT, 9 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
300 PM CDT Thu Apr 20 2023

LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254-
TXZ180-201-259>262-515-516-615-616-212000-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-
East Cameron-Northern Calcasieu-Northern Jefferson Davis-
Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-
Southern Calcasieu-Southern Jefferson Davis-Southern Acadia-
Lower Vermilion-Lower Iberia-Lower St. Mary-Tyler-Hardin-
Northern Jasper-Northern Newton-Southern Jasper-Southern Newton-
Upper Jefferson-Northern Orange-Lower Jefferson-Southern Orange-
300 PM CDT Thu Apr 20 2023

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...This afternoon and tonight.

Showers and storms will begin to increase across Southeast Texas by
late this afternoon, with convection expanding in coverage eastward
during the evening and overnight.

There continues to be a good signal for strong to severe storms
developing across Southeast Texas later today and into Southwest
Louisiana this evening and overnight. There is now a Slight Risk
(level 2 out of 5) for severe weather west of an Alexandria to
Cameron line, with a Marginal Risk (level 1 out of 5) to the east of
this line. The greatest threats will be damaging wind gusts and
large hail, with a lower chance for an isolated tornado or two.

In addition, heavy rainfall that could lead to flash flooding will
also be possible. A Slight Risk (level 2 out of 4) for excessive
rainfall continues across all of southeast Texas into far western
portions of Louisiana, with a Marginal Risk (level 1 out of 4) across
of our Louisiana parishes with the exception of the Acadiana region.
Area average rainfall amounts of 1 to 3 inches with localized higher
totals can be expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Showers and thunderstorms will be ongoing Friday morning across
central and southern Louisiana. A few strong to severe storms will
continue to be possible as this activity moves east Friday morning.
The primary threats will be damaging wind gusts and large hail.
There is a Marginal Risk (level 1 out of 5) for severe weather
across these areas. Additional showers and storms are expected to
develop along a frontal boundary as it moves east through the day
Friday. A Marginal Risk for severe weather is also expected with
this convection, with the potential for isolated damaging wind gusts
and hail.

Heavy rainfall that could lead to flash flooding will also be
possible on Friday. A Slight Risk (level 2 out of 4) for excessive
rainfall continues mainly east of an Alexandria to Sabine Pass line,
with a Marginal Risk (level 1 out of 4) to the west of this line.

Showers and storms and their associated hazards are expected to come
to end Friday night, with the next chance for rain expected by
Tuesday into Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-436-450-452-455-470-472-475-212000-
Sabine Lake-Calcasieu Lake-Vermilion and West Cote Blanche Bays-
Atchafalaya and East Cote Blanche Bays-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-
Coastal waters from Cameron LA to High Island TX from 20 to 60 NM-
Coastal waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
from 20 to 60 NM-
300 PM CDT Thu Apr 20 2023

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Elevated southerly winds can be expected, but winds and seas should
remain below exercise caution criteria.

Showers and thunderstorms are expected to increase tonight, and a few
storms could be strong to severe. The primary threats will be gusty
and erratic winds, frequent lightning, and heavy rainfall. A few
isolated waterspouts are also possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Showers and storms will be ongoing Friday morning and continue through
Friday evening as a cold front moves through the region. A few strong
storms will be possible, capable of producing gusty winds, frequent
lightning, heavy rainfall and isolated waterspouts.

Strong offshore flow and rough seas are expected to develop in the
wake of the front early Saturday, likely requiring issuance of Small
Craft Advisories.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Apr 20, 11:25 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1125 PM CDT Thu Apr 20 2023

TXZ201-515-210500-
Hardin TX-Upper Jefferson TX-
1125 PM CDT Thu Apr 20 2023

...A strong thunderstorm will impact portions of eastern Hardin
County through MIDNIGHT CDT...

At 1125 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sour Lake, moving northeast at 30 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Beaumont, Lumberton, Silsbee, Kountze, Sour Lake and Bevil Oaks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
southeastern Texas.

&&

LAT...LON 3045 9420 3024 9412 3022 9412 3021 9410
      3019 9410 3019 9411 3018 9411 3011 9444
      3023 9451
TIME...MOT...LOC 0425Z 239DEG 26KT 3019 9440

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

25
Special weather statement, Apr 20, 11:42 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1142 PM CDT Thu Apr 20 2023

LAZ027-030-TXZ180-201-259>261-210530-
Beauregard LA-Vernon LA-Hardin TX-Northern Newton TX-
Northern Jasper TX-Southern Jasper TX-Tyler TX-
1142 PM CDT Thu Apr 20 2023

...Strong thunderstorms will impact portions of northwestern
Beauregard and southwestern Vernon Parishes, eastern Tyler, Newton,
northeastern Hardin and Jasper Counties through 1230 AM CDT...

At 1141 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles north of Ebenezer to near Town Bluff to
near Village Mills. Movement was east at 45 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Jasper, Newton, Kirbyville, Town Bluff, Toledo Bend Dam, Call,
Ebenezer, Fred, Bon Weir, Burkeville, Browndell, Trout Creek,
Mayflower, Spurger, Harrisburg, Junction, Village Mills, Stringtown,
Caney Head and Farrsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
southwestern and west central Louisiana...and southeastern Texas.

&&

LAT...LON 3043 9449 3073 9424 3107 9427 3111 9406
      3114 9403 3116 9391 3118 9362 3117 9358
      3119 9355 3123 9354 3124 9356 3128 9353
      3128 9347 3090 9345 3055 9374
TIME...MOT...LOC 0441Z 255DEG 41KT 3118 9420 3075 9417 3051 9437

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

25
Special weather statement, Apr 21, 12:41 AM CDT, 16 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1241 AM CDT Fri Apr 21 2023

LAZ027-028-030-TXZ260-210630-
Beauregard LA-Vernon LA-Rapides LA-Northern Newton TX-
1241 AM CDT Fri Apr 21 2023

...A strong thunderstorm will impact portions of west central
Rapides, north central Beauregard, Vernon Parishes in west central
Louisiana and northeastern Newton Counties through 130 AM CDT...

At 1240 AM CDT, Doppler radar was tracking a strong thunderstorm near
Burr Ferry, or 11 miles west of Rosepine, moving northeast at 40 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
De Ridder, Leesville, Rosepine, Anacoco, Toledo Bend Dam, Fort Polk,
Slagle, New Llano, Hornbeck, Lacamp, Hutton, Clifton, Otis, Burr
Ferry, Kurthwood, Leander, Sieper, Junction, Simpson and Evans.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
southwestern and west central Louisiana...and southeastern Texas.

&&

LAT...LON 3135 9295 3121 9270 3086 9321 3081 9356
      3108 9367 3117 9360 3119 9355 3123 9355
      3128 9351 3128 9344 3136 9339 3137 9303
TIME...MOT...LOC 0540Z 238DEG 36KT 3098 9347

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

78
Special weather statement, Apr 21, 12:44 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1244 AM CDT Fri Apr 21 2023

TXZ201-261-515-516-615-616-210615-
Hardin TX-Northern Orange TX-Lower Jefferson TX-Southern Orange TX-
Southern Jasper TX-Upper Jefferson TX-
1244 AM CDT Fri Apr 21 2023

...Strong thunderstorms will impact portions of northwestern
Jefferson, southern Hardin, northwestern Orange and southern Jasper
Counties through 115 AM CDT...

At 1244 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sour Lake to 7 miles south of Devers.
Movement was east at 40 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Beaumont, Port Arthur, Lumberton, Silsbee, Sour Lake, Nome, Saratoga,
Hamshire, Evadale, Bevil Oaks, China, Rose City, Pine Forest,
Lakeview, Weiss Bluff, Batson, Fannett and La Belle.

This includes Interstate 10 in Texas between mile markers 858 and
832.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
southeastern Texas.

&&

LAT...LON 3036 9404 2981 9405 2985 9436 2989 9436
      2989 9444 3011 9445 3011 9456 3028 9462
TIME...MOT...LOC 0544Z 273DEG 35KT 3019 9443 2992 9454

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Jones

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 11:25 PM CDTSpecial Weather StatementLCHHardin35 min
Apr 20, 11:42 PM CDTSpecial Weather StatementLCHJasper, Newton48 min
Apr 21, 12:44 AM CDTSpecial Weather StatementLCHJefferson31 min

Nearby

Tornado Warnings in Texas, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.